MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number OFG2524LF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Complaint #: (b)(4).Date of event: (b)(6) 2023.Reportability aware date: (b)(6) 2023.Country: united states (usa).Nature of complaint: tip of the wire broke off in patient's foot.They were not able to remove the wire.The wire was in the collateral at a 90 degree angle.The wire is not scheduled to be removed from the patient's foot.The procedure was completed as scheduled.Facility name: (b)(6).Facility contact name: (b)(6).Facility contact #: (b)(6).Facility contact email: (b)(6).Address: (b)(6).Physician name: dr.(b)(6).Was physical damage to the device observed?* yes did any portion of the device become separated or detach within the patient?* yes did an embolization occur?: no procedure type: therapeutic peripheral vessel: at peripheral vessel segment: distal access approach: contralateral was the support clip used? (phoenix catheter) yes.Was the device flushed per the ifu? yes.Product being returned?* yes.
 
Additional Manufacturer Narrative
A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at (b)(6) medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "inexperienced user", "operational context", "improper handling", "excessive force used", 'device forced against resistance", "unanticipated user error", "device used at sub optimal indications", "device forced against resistance" and/or "material fatigue" appears to have impacted on the event as reported.
 
Additional Manufacturer Narrative
The sample was returned in a zip-lock type bag labelled as a biohazard and placed in a carton box.The main body of the guidewire was coiled into a circular shape a visual inspection of the returned guidewire confirmed that the guidewire was fractured.The distal end of the guidewire was stretched and unravelled.A microscopic examination of the guidewire distal end revealed that the distal weld was not present and was not located in any of the returned packaging.A microscopic examination of the guidewire proximal joint revealed that the proximal joint was intact however, the coil was stretched leading up to the joint.No other damage was noted on the returned product.A dimensional examination of the returned guidewire was completed, and the following features were observed: guidewire part number vol#003-01g is the guidewire used per volbf-001 packaging drawing tab table.Per vol#003-01g drawing, the guidewire should be 300 cm ± 2 cm in overall length.The returned guidewire measured approximately 298.5 cm in overall length.This guidewire is a 2- piece construction: coil and core.Core length from the proximal joint to the fracture point measured approximately 4.5 cm.According to the guidewire drawing vol#003-01g the length of the mandrel from proximal joint to the distal tip should be 5.5 cm, which reflected approximately 1 cm of distal section being removed.The core diameter at fracture point measured 0.00375''.The specification of straight core section is 0.0035 +/-.0004'' as per vol#003r drawing, which confirmed that fracture occurred on the core straight section approximately 1 cm from the distal tip.The observation made during the analysis found that the returned guidewire was fractured.A microscopic examination of the guidewire proximal joint revealed that the proximal joint was intact, however, the coil was unravelled and stretched leading up to the joint.A microscopic examination of the guidewire distal end revealed that the distal weld was not present and was not located in any of the returned packaging.A dimensional examination was completed and determined that fracture occurred on the core straight section approximately 1 cm from the distal tip.The fracture surface was evaluated in salem met lab by sem, and the following conclusions were reported: 1.The sem analysis indicated that the wire fractured due to torsional overload.2.There was no evidence of pre-existing detrimental features.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "inexperienced user", "operational context", "improper handling", "excessive force used", [?]'device forced against resistance", "unanticipated user error", "device used at sub optimal indications", "device forced against resistance" and/or "material fatigue" appears to have impacted on the event as reported.
 
Event or Problem Description
Complaint # (b)(4).Date of event: (b)(6).Reportability aware date: (b)(6) 2023.Country: united states (usa).Nature of complaint: tip of the wire broke off in patient's foot.They were not able to remove the wire.The wire was in the collateral at a 90 degree angle.The wire is not scheduled to be removed from the patient's foot.The procedure was completed as scheduled.Facility name: (b)(6).Facility contact name:(b)(6).Facility contact #: (b)(6).Facility contact email:(b)(6).Address: (b)(6).Physician name: (b)(6).Was physical damage to the device observed?* (b)(6).Did any portion of the device become separated or detach within the patient?* yes.Did an embolization occur?: no.Procedure type: therapeutic.Peripheral vessel: at peripheral vessel segment: distal.Access approach: contralateral.Was the support clip used? (phoenix catheter) yes.Was the device flushed per the ifu? yes.Product being returned?* yes.
 
Additional Manufacturer Narrative
The sample was returned in a zip-lock type bag labelled as a biohazard and placed in a carton box.The main body of the guidewire was coiled into a circular shape · a visual inspection of the returned guidewire confirmed that the guidewire was fractured.· the distal end of the guidewire was stretched and unravelled.· a microscopic examination of the guidewire distal end revealed that the distal weld was not present and was not located in any of the returned packaging.· a microscopic examination of the guidewire proximal joint revealed that the proximal joint was intact however, the coil was stretched leading up to the joint.· no other damage was noted on the returned product.A dimensional examination of the returned guidewire was completed, and the following features were observed: · guidewire part number vol#003-01g is the guidewire used per volbf-001 packaging drawing tab table.Per vol#003-01g drawing, the guidewire should be 300 cm ± 2 cm in overall length.The returned guidewire measured approximately 298.5 cm in overall length.· this guidewire is a 2- piece construction: coil and core.Core length from the proximal joint to the fracture point measured approximately 4.5 cm.According to the guidewire drawing vol#003-01g the length of the mandrel from proximal joint to the distal tip should be 5.5 cm, which reflected approximately 1 cm of distal section being removed.· the core diameter at fracture point measured 0.00375''.The specification of straight core section is 0.0035 +/-.0004'' as per vol#003r drawing, which confirmed that fracture occurred on the core straight section approximately 1 cm from the distal tip.The observation made during the analysis found that the returned guidewire was fractured.A microscopic examination of the guidewire proximal joint revealed that the proximal joint was intact, however, the coil was unravelled and stretched leading up to the joint.A microscopic examination of the guidewire distal end revealed that the distal weld was not present and was not located in any of the returned packaging.A dimensional examination was completed and determined that fracture occurred on the core straight section approximately 1 cm from the distal tip.The fracture surface was evaluated in salem met lab by sem, and the following conclusions were reported: 1.The sem analysis indicated that the wire fractured due to torsional overload.2.There was no evidence of pre-existing detrimental features.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "inexperienced user", "operational context", "improper handling", "excessive force used", [?]'device forced against resistance", "unanticipated user error", "device used at sub optimal indications", "device forced against resistance" and/or "material fatigue" appears to have impacted on the event as reported.
 
Event or Problem Description
Complaint # (b)(4).Date of event: 4/21/2023.Reportability aware date: 4/21/2023.Country: united states (usa).Nature of complaint: tip of the wire broke off in patient's foot.They were not able to remove the wire.The wire was in the collateral at a 90 degree angle.The wire is not scheduled to be removed from the patient's foot.The procedure was completed as scheduled.Facility name: (b)(6).Facility contact name: (b)(6).Facility contact #: (b)(6).Facility contact email: (b)(6).Address: (b)(6).United states physician name: dr.(b)(6).Was physical damage to the device observed?* yes.Did any portion of the device become separated or detach within the patient?* yes.Did an embolization occur?: no.Procedure type: therapeutic.Peripheral vessel: at peripheral vessel segment: distal.Access approach: contralateral.Was the support clip used? (phoenix catheter) yes.Was the device flushed per the ifu? yes.Product being returned?* yes.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI   Y34 K825
Manufacturer Contact
glenn phelan
EI  
MDR Report Key16895085
Report Number9681477-2023-00002
Device Sequence Number12284840
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)251027(10)6996979
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Model NumberOFG2524LF
Device Lot Number6996979
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer05/19/2023
05/19/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/07/2023
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American